Get your Health question answered in 3 easy steps

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking norflox tz for loose motions. Suggest some effective medicine

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Tue, 8 Jan 2013 in Digestion and Bowels
Question: I am taking norflox tz for loose motions...but for last 2 days not much of relief...2 tablets taken daily for 2 days...otherwise also it takes a lot of time in the morning to clear my stomach...at least 3 times...
doctor
Answered by Dr. Charles S Narasi 1 hour later
Hello, XXXXXXX,
Norflox tz is a combination of two drugs.
Norfloxacin and Tinidazole.
This is an antibacterial combination used to trreat
Amoebiasis and other protozoal infections.
Norflox is also used to treat other infections including
eye infections,urinary tract infections etc.
Sounds like you may have been put on the drug
with suspicion of some intestinal infection either
based on your history or stool studies.
You have been on this only two days.
You probably need at least 2-3 days more for the
medication to fully build up in the blood.
In the mean time , stay with clear liquid diet, very
soft blad foods like boiled potato, rice, coconut water etc.
If the frequency of diarrhea is more than six times a day,
you can take Loperimide 1-2 tablets or capsules to reduce
the frequency of motions.
Avoid caffeine and alcohol until you are back to normal.
If the symptoms worsen , please contact your doctor for
further work up or treatment.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Diarrhea

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

Hello, over the past week I have had these symptoms: first sharp pelvic pain (went away after two days, may not be related to the rest), then lower abdomen pain and diarrhea after eating since Wednesday night, and since Tuesday a persistent headache (pressure/heaviness) that only goes away for a short amount of time after taking medicine. I am wondering if there is anything that could cause all these symptoms at once. I live in a village in Africa and it is not easy to get to a good doctor. Thanks!

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... i have a small hiatal hernia and i also had my gallbladder removed two months ago i have never had so much acid reflux as i do now no medication seems to be helping me at all i tried them all. i also have naussa and and somtimes a stomach ache and diarrhea four days a week i had mrs cat scans they found nothin wrong with me can i have some other type of infection help what can i do now. sandy

doctor1 MD

I have had ovarian cancer 35 years ago, and ever since have had bowels issue. These are now more troubling as I age...I am now 70. I had radiation treatments only. I have also had a perineoraphy ( spelled wrong) and the diarrhea since then has gotten worse. I get little to no warning of the need to poo and have taken to wearing diapers when I go out. In addition I now have a leakage problem. As an example, I was just sitting at my computer when I felt wet....got up and checked and liquid (brown) had just come out, staining panties and my shorts....I ve heard of collagenous colitis...could that be it?

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.